MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Codes Failure to Sense (1559); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 5-sep-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar and a total ecg signal loss occurred.It was initially reported that there was an error 105.No catheter was shown, no signal was on the ecg system.The cable was changed and the issue persisted.The catheter was changed and the problem was gone.There was no patient consequence.The event was initially considered not reportable since the risk to the patient is low.On 26-aug-2024, additional information was received confirming there were no signals at all showing on the carto 3 or bard systems while the catheter was in the patients body and no other monitor available to monitor the patients heart rhythm.As such, based on the new information, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navistar and a total ecg signal loss occurred.It was initially reported that there was an error 105.No catheter was shown, no signal was on the ecg system.The cable was changed and the issue persisted.The catheter was changed and the problem was gone.There was no patient consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, electrical and magnetic sensor functionality test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system, and it was recognized; no signal noise or electrical issues were observed, however, it was not visualized since error 105 appeared due to an open circuit on the connector area.An electrical test was performed and no electrical issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31303243m and no internal action related to the complaint was found during the review.The electrical issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The magnetic sensor error reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The carto® 3 system instructions for use (ifu) contain the following information: the magnetic sensor of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter; ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the error 105 identified by bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported total ecg signal loss.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVISTAR
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20158011
Report Number2029046-2024-02986
Device Sequence Number11821463
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public(01)10846835000610(17)270412(10)31303243M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2017
Device Catalogue NumberNS7TCFL174HS
Device Lot Number31303243M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD SYSTEM.; CARTO 3 SYSTEM.
Patient SexUnknown